SMITH & NEPHEW, INC. SPYROMITE 2.0 PK W/1 2-0 ULTRABRAID WH; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Back to Search Results |
| Model Number |
72201882 |
| Medical Device Problem Code |
Device Dislodged or Dislocated (2923)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
10/23/2020
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
(b)(4).
Event or Problem Description
It was reported that during a maxillofacial in mandibular condyle procedure when a mandibular or "encondylomandibular" perforation was performed, at the time of introducing the anchor, it was released from the handle.It was adjusted again to insert but no fixation was obtained in the bone.The procedure had to be completed with a titanium anchor, there was no delay or further complications reported.Patient's condition is stable.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
Event or Problem Description
It was reported that during a maxillofacial in mandibular condyle procedure when a mandibular or encondylomandibular perforation was performed, at the time of introducing the anchor, it was released from the handle.It was adjusted again to insert but no fixation was obtained in the bone.The procedure had to be completed with a titanium anchor, there was no delay or further complications reported.Patient's condition is stable.
Additional Manufacturer Narrative
H3, h6: the reported device, used in treatment, was received for evaluation.There was a relationship found between the returned device and the reported incident.A complaint history review concluded this was a repeat issue.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specification upon release for distribution.The instructions for use was reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A review of risk management files found that the reported failure was documented appropriately.A review of the polymer found that the storage requirements, material specifications, and applicable tests were appropriately specified.A material certificate of analysis was required for the raw material.A visual inspection of the returned device found that it is not in its original packaging.The device has been deployed, and the anchor is fractured on the proximal end.There is debris on the anchor and on the shaft of the device.Based on the condition of the product material found during visual inspection, additional material testing is not required.A functional evaluation could not be performed due to the condition in which the device was received.The complaint was confirmed.Factors that could have contributed to the reported event include excessive force on the device, excessive torque on the device, attempted correction of a damaged device, off-axis insertion, improper preparation of the insertion site, or an inadvertent impact event.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.No containment or corrective actions are recommended at this time.